advertisement
Question
Posted by: Clueless. | 2007/08/16

Lamictin - making me sick.

Hi CS.

I've been having a hard time with the side effects of Lamictin. Lost 7 kg's, no appetite (not a bad thing), nausia, sore stomack, vertigo, etc, etc for the past week. Been on the stuff for 2 months and on 100 mg's. on 100 for next month also then hopping 25 weekly. On 2 week intervals till now.

What bothers me most is this feeling of shocks I get rippling from my chest into the stomack and up to the shoulders. This happens more or less every 5 seconds for 5 seconds. Feels like my heart is beating extra hard for 5 beats or so.

My spych says it's the stopping of the ad's (Cipralex) that does that. It's bloody awefull to say the least. Oh, and give me any situation or show me someone, and I'll find something sad enough and cry my eyes out. Actually feels marvelous to be able to cry again. Now to figure out how to stop!

How long am i going to feel like this C? My parents are coming over for a week, and they already think I'm back on drugs by talking on phone. Or drunk. My tong shleep sho biekie hoe later dit raak.

Anyway, hope you're having a ball.

Me. xxx

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

HI Clueless, Sorry to hear you've been having some unpleasant and inconvenient side-effects from the Lamictin. Its unfortunate that so many otherwise effective drugs can have nasty side-effects in some people. I haven't come across the particular combination of side-effects you descibe. It is recommended that any doctor prescribing this and similar meds ought to keep a close eye on your general physical condition, as there are various rare physical complications that can arise.
Nause, dizziness, rash, are fairly common side-effects, especially initially. There are reports of paraesthesia, which gnerally means the sort of tinglings you get when an arm "falls asleep" after you've been lying in a position that squeezes the nerves, but maybe your feelings of shcokc falls within that category, though I've heard that sort of complaint more in people on some of the antidepressants like cipramil and its whole family. If it is that, at least one should expect it to stop before long, as that drug leaves your system.
Hope these problems diminish and fade away before long. I hope your parents can be re-assured that you are workin well with your shrink and simply experiencing side-effects.
Having a ball ? Its so long since I had one of those, I might not noticeif a ball rolled right up behind me !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: s | 2007/08/17

Antidepressants are the worst drugs ever.

they will destroy your life

Reply to s

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement